Alert archive / Arkansas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 89, NWS Shreveport, LA

April 11, 2007Howard County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2007, 12:30 AM CDT for Howard County, Arkansas. It was in force for 45 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2007, 12:30 AM CDT (05:30 UTC)
Expired
Apr 11, 2007, 1:15 AM CDT
In force
45 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Howard County, AR

The radar

The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 12:37 AM CDTHAIL 114 N Dierks, ARIN ATHENS ARKANSAS
Apr 11, 12:45 AM CDTHAIL 1.75New Hope, AR
Apr 11, 12:50 AM CDTHAIL 1.75Lodi, AR
Apr 11, 12:55 AM CDTHAIL 1.75Daisy, AR
Apr 11, 1:10 AM CDTHAIL 0.75Amity, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 10, 11:45 PM CDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 5.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2007-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 200 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2007-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 417 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
200 J/kg
Mixed-layer CIN
-180 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
417 m²/s²
0-3 km storm-relative helicity
552 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 110532
SVRSHV
ARC061-110615-
/O.NEW.KSHV.SV.W.0089.070411T0530Z-070411T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1230 AM CDT WED APR 11 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOWARD COUNTY IN SOUTHWEST ARKANSAS

* UNTIL 115 AM CDT

* AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  HOWARD COUNTY...OR ABOUT 15 MILES NORTH OF DIERKS...AND MOVING EAST
  AT 50 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL HOWARD COUNTY NEAR EMPIRE AT 1235 AM CDT
  ATHENS AT 1240 AM CDT 

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  HOWARD COUNTY IN SOUTHWEST ARKANSAS
UNTIL 115 AM CDT.

LAT...LON 3443 9414 3426 9420 3400 9324 3424 9315

$$

06
2 follow-up statements
000 
WWUS54 KSHV 110544
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1243 AM CDT WED APR 11 2007

ARC061-110615-
/O.CON.KSHV.SV.W.0089.000000T0000Z-070411T0615Z/
HOWARD AR-
1243 AM CDT WED APR 11 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR HOWARD COUNTY...

AT 1241 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL.  THIS STORM WAS LOCATED OVER HOWARD COUNTY NEAR ATHENS MOVING 
TO THE EAST AT 50 MPH.

HAIL UP TO NEAR A QUARTER HAS BEEN REPORTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO 
PROTECT LIFE AND PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT
WEDNESDAY MORNING FOR SOUTHWEST ARKANSAS.

LAT...LON 3434 9402 3421 9405 3421 9394 3434 9392

$$

06
000 
WWUS54 KSHV 110614
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
111 AM CDT WED APR 11 2007

ARC061-110621-
/O.EXP.KSHV.SV.W.0089.000000T0000Z-070411T0615Z/
HOWARD AR-
111 AM CDT WED APR 11 2007

...THE SEVERE THUNDERSTORM WARNING FOR HOWARD COUNTY EXPIRES AT 115
AM CDT...

STRONG THUNDERSTORMS HAVE MOVED EAST OUT OF HOWARD COUNTY AND
THE CHANCE FOR SEVERE WEATHER HAS DECREASED. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT 
WEDNESDAY MORNING FOR PARTS OF SOUTHWEST ARKANSAS THAT INCLUDED
HOWARD...HEMPSTEAD...AND NEVADA COUNTIES.

LAT...LON 3417 9392 3401 9393 3401 9383 3417 9382

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:46 PM CDT, 2 hours 44 minutes earlier.

Area forecast discussion, Apr 10, 9:46 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
946 PM CDT TUE APR 10 2007

.DISCUSSION...

HAVE MADE ADJUSTMENTS TO THE ZONES TO INCREASE THE CHANCE OF SHOWERS
AND THUNDERSTORMS A LITTLE TO THE SOUTH OF PREVIOUS LOCATIONS AND
HAVE ALSO MADE CHANGES TO THE OVERNIGHT LOWS...DEW POINTS...AND
WINDS. LOW ALONG THE RED RIVER WILL BE SHIFTING TO THE EAST WHILE UPPER
TROUGH MOVES EAST ACROSS THE PLAINS AND NORTH TX. WITH THESE SYSTEMS
EXPECT A TRAILING BAND OF SHOWERS AND THUNDERSTORMS TO DEVELOP SOUTH
INTO SW AR AND APPROACH NW AND PARTS OF N CENTRAL LA LATER TONIGHT.
/06/

&&

.AVIATION...

THIS EVENING...A WARM FRONT EXTENDED FROM SURFACE LOW CENTERED IN
NORTH TEXAS NEAR SPS...EASTWARD TO NEAR OSA...THEN SOUTHEAST ALONG
OSA-JAS LINE. SKIES HAVE CLEAR WEST OF THE FRONT...BUT A MIXTURE OF
IFR/MVFR CIGS CONTINUE EAST OF THE FRONT. FRONT HAS STALLED ITS
EASTWARD AS OF MID EVENING...BUT MAY RESUME AN EASTWARD MOVEMENT AS
THE SURFACE LOW MOVES EAST NORTHEAST OVERNIGHT. THE CLEARING WEST OF
THE FRONT WHICH INCLUDES TYR...GGG...OCH AND LFK MAY BE SHORT
LIVED...AS SOUTHERLY WINDS PUMP GULF MOISTURE INTO THE BOUNDARY
LAYER. THIS MOISTURE SHOULD LEAD TO FORMATION OF ADDITIONAL IFR CIGS
AFTER 06Z WHICH SHOULD REMAIN UNTIL AROUND 12Z.

SCATTERED TSTMS ARE POSSIBLE AFTER 06Z...AS A COLD FRONT
ENTERS SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. THESE STORMS
MAY EFFECT TXK...ELD AND SHV BETWEEN 06 AND 12Z...AND MLU
BETWEEN 10 AND 14Z. ISOLATED TSTMS ELSEWHERE BETWEEN 06 AND 14Z.

EXPECT SOUTH TO SOUTHEAST WINDS AREA WIDE BETWEEN 06 AND 12Z...
MOSTLY IN THE 10 TO 15 KT RANGE. WINDS WILL SHIFT AFTER 12Z
TO WESTERLY THEN NORTHWESTERLY AFTER 15Z...INCREASING TO
15 KTS WITH HIGHER GUSTS...CONTINUING THROUGH 22Z. /14/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  59  77  47  77 /  30  10  10  10
MLU  58  76  42  76 /  20  20  10  10
DEQ  50  75  41  75 /  50  10  10  10
TXK  55  75  43  78 /  30  10  10  10
ELD  56  74  41  77 /  30  20  10  10
TYR  56  77  49  79 /  20  10  10  10
GGG  56  76  48  78 /  20  10  10  10
LFK  59  80  53  80 /  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/14
Hazardous weather outlook, Apr 10, 11:52 AM CDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1152 AM CDT TUE APR 10 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1152 AM CDT TUE APR 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL EXIT THE FOUR STATE REGION TO THE EAST
BY LATE AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A COLD FRONT WILL MOVE THROUGH THE FOUR STATE REGION LATE FRIDAY
INTO EARLY SATURDAY...TRIGGERING THUNDERSTORMS ACROSS THE AREA AS IT
PASSES.

HOWEVER...UNCERTAINTY REMAINS AS TO THE TIMING OF THE FRONTAL
PASSAGE AND THE INTENSITY OF THE CONVECTION. PLEASE CONTINUE TO
MONITOR THE LATEST FORECASTS AND STATEMENTS CONCERNING THIS POTENTIAL
WEATHER EVENT FROM THE NATIONAL WEATHER SERVICE IN SHREVEPORT.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THROUGH TONIGHT.

18

In the hours before

Local storm report, Apr 11, 12:07 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1207 AM CDT WED APR 11 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 AM     HAIL             10 N MINERAL SPRINGS    34.02N 93.92W
04/10/2007  M1.00 INCH       HOWARD             AR   LAW ENFORCEMENT

1149 PM     TSTM WND DMG     MINERAL SPRINGS         33.88N 93.92W
04/10/2007                   HOWARD             AR   LAW ENFORCEMENT

            TREE BLOWN DOWN IN POLICE CHIEFS FRONT YARD.

&&

ASTEVENS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 11:07 PM CDTSevere Thunderstorm WarningSHVSevier53 min
Apr 10, 11:34 PM CDTSevere Thunderstorm WarningSHVHoward56 min
Apr 11, 12:01 AM CDTSevere Thunderstorm WarningSHVHempstead59 min
Apr 11, 12:22 AM CDTSevere Thunderstorm WarningSHVNevada38 min
Apr 11, 4:16 AM CDTLake Wind AdvisorySHVColumbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more12 hr

Nearby

Severe Thunderstorm Warnings in Arkansas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.